Alert archive / New Jersey / Heat Advisories in 2010

Heat Advisory 8, NWS Philadelphia/Mount Holly

August 4, 20104 states

NWS Philadelphia/Mount Holly issued this heat advisory at Aug 4, 2010, 2:56 PM EDT for 4 states. It took effect at Aug 5, 2010, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2010, 2:56 PM EDT (18:56 UTC)
In effect from
Aug 5, 2010, 11:00 AM EDT
Expired
Aug 5, 2010, 7:45 PM EDT
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly
All 28 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Warren County, NJ, Berks County, PA, Delaware County, PA, Lehigh County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WWUS71 KPHI 041856
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT WED AUG 4 2010

...HEAT ADVISORY FOR THURSDAY...

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-
067>071-051000-
/O.NEW.KPHI.HT.Y.0008.100805T1500Z-100806T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
256 PM EDT WED AUG 4 2010

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY. 

A HOT AND HUMID AIR-MASS WILL REMAIN ACROSS THE AREA THURSDAY. HIGH
TEMPERATURES WILL BE IN THE LOW 90S ACROSS EASTERN PENNSYLVANIA AND
NORTHERN NEW JERSEY...WHILE MID 90S WILL BE ACROSS THE DELMARVA...METRO
PHILADELPHIA AND SOUTHERN NEW JERSEY. THESE TEMPERATURES WILL BE
COMBINED WITH HIGH HUMIDITY LEVELS TO CREATE HEAT INDICES IN THE
UPPER 90S TO LOW 100'S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
4 follow-up statements
848 
WWUS71 KPHI 050721
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 AM EDT THU AUG 5 2010

...HEAT ADVISORY FOR THURSDAY...

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-
067>071-060200-
/O.CON.KPHI.HT.Y.0008.100805T1500Z-100806T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
321 AM EDT THU AUG 5 2010

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING. 

A HOT AND HUMID AIR-MASS WILL REMAIN ACROSS THE AREA TODAY. HIGH
TEMPERATURES WILL BE IN THE LOW 90S ACROSS EASTERN PENNSYLVANIA
AND NORTHERN NEW JERSEY...WHILE MID 90S WILL BE ACROSS THE
DELMARVA...METRO PHILADELPHIA AND SOUTHERN NEW JERSEY. THESE
TEMPERATURES WILL BE COMBINED WITH HIGH HUMIDITY LEVELS TO CREATE
HEAT INDICES IN THE UPPER 90S TO LOW 100'S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
430 
WWUS71 KPHI 050745
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT THU AUG 5 2010

...HEAT ADVISORY FOR TODAY...

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-
067>071-060200-
/O.CON.KPHI.HT.Y.0008.100805T1500Z-100806T0200Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
345 AM EDT THU AUG 5 2010

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING. 

A HOT AND HUMID AIR-MASS WILL REMAIN ACROSS THE AREA TODAY. HIGH
TEMPERATURES WILL BE IN THE LOW 90S ACROSS EASTERN PENNSYLVANIA
AND NORTHERN NEW JERSEY...WHILE MID 90S WILL BE ACROSS THE
DELMARVA...METRO PHILADELPHIA AND SOUTHERN NEW JERSEY. THESE
TEMPERATURES WILL BE COMBINED WITH HIGH HUMIDITY LEVELS TO CREATE
HEAT INDICES IN THE UPPER 90S TO LOW 100'S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
JJM
938 
WWUS71 KPHI 052110
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT THU AUG 5 2010

...HEAT ADVISORY CANCELLED FOR MOST OF THE AREA...

DEZ001-MDZ008-NJZ007>010-012>027-PAZ060>062-067>071-052215-
/O.CAN.KPHI.HT.Y.0008.000000T0000Z-100806T0200Z/
NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WASHINGTON...
MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...
SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...READING...ALLENTOWN...
BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA...PHILADELPHIA
510 PM EDT THU AUG 5 2010

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
HEAT ADVISORY FOR NEW JERSEY AND EASTERN PENNSYLVANIA AS WELL AS
PORTION OF NORTHEAST MARYLAND AND NORTHERN DELAWARE.

THE HEAT INDEX FELL A FEW DEGREES SHORT OF EXPECTATIONS TODAY DUE
TO A MORE WESTERLY SURFACE WIND AND SLIGHTLY DRIER AIR.

$$

DEZ002>004-MDZ012-015-019-020-060200-
/O.CON.KPHI.HT.Y.0008.000000T0000Z-100806T0200Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
510 PM EDT THU AUG 5 2010

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

THE WORST OF THE HEAT HAS ALREADY OCCURRED AND THIS ADVISORY MAY
BE CANCELLED EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

DRAG
445 
WWUS71 KPHI 052345
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT THU AUG 5 2010

DEZ002>004-MDZ012-015-019-020-060045-
/O.CAN.KPHI.HT.Y.0008.000000T0000Z-100806T0200Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
745 PM EDT THU AUG 5 2010

...HEAT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
HEAT ADVISORY FOR SOUTHERN AND CENTRAL DELAWARE AND A PORTION OF
MARYLAND'S EASTERN SHORE.



$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Aug 4, 11:13 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 4, 11:13 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 AM EDT WED AUG 4 2010

.SYNOPSIS...
HIGH PRESSURE ANCHORED TO OUR EAST WILL MAINTAIN A SOUTHERLY FLOW
ACROSS OUR AREA, AS A WEAK WARM FRONT LIFTS ACROSS THE AREA LATE
TODAY AND TONIGHT. A COLD FRONT IS THEN SCHEDULED TO CROSS THE AREA
THURSDAY NIGHT AND FRIDAY MORNING, BEFORE STALLING TO OUR SOUTH. AN
AREA OF HIGH PRESSURE THEN BUILDS INTO THE MID ATLANTIC SATURDAY
BEFORE GRADUALLY SHIFTING EASTWARD SUNDAY. THE NEXT COLD FRONT MAY
ARRIVE DURING TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PREVIOUS FORECAST IS WORKING OUT WELL AND FEW CHANGES WERE
NEEDED. THE SKY IS FILLED WITH BOTH DEBRIS CLOUDINESS FROM THE
UPSTREAM CONVECTIVE SYSTEM AND DAYTIME CU/SC. TEMPERATURES ARE
SLOWLY RISING TOWARD EXPECTED HIGHS AROUND 90 IN MANY AREAS.
HUMIDITY LEVELS ARE RATHER HIGH...BUT HEAT INDICES ARE STILL
EXPECTED TO REMAIN BELOW ADV. CRITERIA TODAY. SCATTERED SHOWERS AND
TSTMS WILL DEVELOP THIS AFTERNOON WITH THE HIGHEST POPS TO THE
SOUTH WHERE 40 POPS HAVE BEEN KEPT. POPS ACROSS THE SRN POCONOS
ARE IN THE SLGT CHC RANGE FOR NOW...WITH EXPECTED CAPE VALES QUITE
A BIT LOWER THAN ON THE DELMARVA. PUBLIC PRODUCTS HAVE BEEN
UPDATED AS OF 11 AM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS THE ZONAL FLOW IS MAINTAINED FOR A BIT LONGER, YET ANOTHER SHORT
WAVE IS FORECAST TO ZIP THROUGH TONIGHT. THIS FEATURE GENERALLY
LOOKS ON THE WEAK SIDE HOWEVER GIVEN THE WARM AND HUMID AIR-MASS IN
PLACE, THERE COULD BE AN ISOLATED SHOWER OR THUNDERSTORM. A POSSIBLE
FLY IN THE OINTMENT WOULD BE WITH ANY MCV'S THAT MAY MIGRATE OUR WAY
FROM MCS'S WELL TO OUR WEST. OTHERWISE, ANY SHOWERS OR STORMS THAT
ARE ABLE TO DEVELOP WITH THE HEAT OF THE DAY, WILL TEND TO WEAKEN
AND DISSIPATE WITH THE LOSS OF PEAK HEATING. WE WILL CARRY CHC POPS
DURING THE EVENING THEN TAPER OFF TO SLIGHT CHC. THE BULK OF THE
CUMULUS AND/OR STRATOCUMULUS SHOULD TEND TO FLATTEN OUT AND
DISSIPATE SOME THROUGH TONIGHT, WITH AT LEAST SOME CIRRUS MOVING
THROUGH. GIVEN THE AMOUNT OF MOISTURE IN THE AIR-MASS, SOME HAZE OR
FOG SHOULD DEVELOP LATE TONIGHT AND EARLY THURSDAY MORNING HOWEVER
VISIBILITIES LOOK TO REMAIN HIGH ENOUGH TO NOT INCLUDE IN THE PUBLIC
FORECAST ATTM.

FOR THURSDAY, A RATHER HOT AIR-MASS WILL BE IN PLACE AND THIS DAY
LOOKS TO BE THE HOTTEST. WE ARE COMING UP WITH HEAT INDICES OF 100
TO 105 DEGREES FROM THE PHILADELPHIA METRO AND THE SURROUNDING
COUNTIES ON SOUTH AND EASTWARD. THIS EXCESSIVE HEAT LOOKS TO BE
MOSTLY JUST THURSDAY THEREFORE A HEAT ADVISORY MAY NEED TO BE
ISSUED. WE WILL HOLD OFF ON ISSUING ONE ATTM AS TEMPERATURES COULD
BE AFFECTED BY CLOUD COVER, ESPECIALLY IF THERE IS CLOUD DEBRIS
MOVING THROUGH FROM ANY CONVECTIVE CLUSTERS TO OUR WEST. IN
ADDITION, ENOUGH LOW-LEVEL MIXING SHOULD OCCUR THURSDAY TO ALLOW THE
SURFACE DEW POINTS TO LOWER A LITTLE BIT. WE WILL CONTINUE TO
HIGHLIGHT THE EXCESSIVE HEAT FOR THURSDAY IN OUR HAZARDOUS WEATHER
OUTLOOK. THIS BRINGS US TO THE CONVECTIVE POTENTIAL ON THURSDAY.

THE SPC HAS OUR REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON
THURSDAY. A COLD FRONT WILL BE PUSHING INTO AND THROUGH OUR AREA
DURING THIS TIME FRAME AS AN UPPER-LEVEL THROUGH AMPLIFIES INTO THE
NORTHEAST. WHILE THE ACTUAL INSTABILITY WILL BE GOVERNED BY THE
AMOUNT OF SURFACE HEATING THAT TAKES PLACE, WE ARE ANTICIPATING
ENOUGH INSTABILITY /MLCAPE TO ABOUT 1500 J/KG/ TO ALLOW FOR
THUNDERSTORMS TO DEVELOP. THERE MAY BE AN MCS MOVING FROM THE OHIO
VALLEY TO THE MID ATLANTIC REGION, WHICH MAY ACTUALLY END UP
ENHANCING THE COLD FRONT OR RENEWED DEVELOPMENT ALONG OUTFLOWS.
ADDITIONAL CONVECTIVE DEVELOPMENT SHOULD DEVELOP ALONG AND AHEAD OF
THIS AS THE AIR-MASS DOWNSTREAM BECOMES MORE UNSTABLE. OTHER
THUNDERSTORMS SHOULD DEVELOP IN THE PRE-FRONTAL WARM SECTOR. THERE
IS AN UPPER-LEVEL JET TO OUR NORTH THAT BECOMES BETTER LOCATED FOR
OUR AREA LATE IN THE DAY. AS HEIGHT FALLS GRADUALLY SPREAD EASTWARD,
THE VERTICAL SHEAR IS FORECAST TO INCREASE, OWING TO A BETTER
ENVIRONMENT FOR STORM ORGANIZATION. THE MID-LEVEL LAPSE RATES ARE
FORECAST TO NOT BE ALL THAT IDEAL GIVEN THE WARM AIR-MASS, THEREFORE
LARGE HAIL MAY BE TOUGH TO GENERATE. WHERE SURFACE HEATING IS
MAXIMIZED, THE LOW-LEVEL LAPSE RATES MAY BECOME STEEP ENOUGH TO POSE
A DAMAGING WIND THREAT. AN EXAMINATION OF THE FORECAST SOUNDINGS
INDICATE THE POTENTIAL FOR AN INVERTED-V SIGNATURE AS THE BOUNDARY
LAYER BECOMES QUITE WARM. THIS MAY ENHANCE THE DAMAGING WIND THREAT
PARTICULARLY WITH ANY MORE ROBUST UPDRAFTS AND STORM CLUSTERS. WE
DECIDED TO INCLUDE GUSTY WINDS IN THE FORECAST FOR NOW AND GIVEN
PW VALUES AROUND 2.0 INCHES THURSDAY, CONVECTION WILL BE CAPABLE OF
BEING VERY EFFICIENT RAINFALL PRODUCERS. THEREFORE, HEAVY RAINFALL
WILL ALSO BE ADDED TO THE FORECAST. THESE POTENTIAL HAZARDS WILL BE
INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK.

AS THE COLD FRONT MOVES THROUGH THURSDAY NIGHT AND FRIDAY MORNING,
PLENTY OF INSTABILITY LOOKS TO LINGER AHEAD OF THE FRONT. AS A
RESULT, SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT
ALTHOUGH SOME DECREASE IN AREAL COVERAGE SHOULD OCCUR AS THE
BOUNDARY LAYER UNDERGOES COOLING. WE GRADUALLY TAPERED THE POPS DOWN
FROM WEST TO EAST THURSDAY NIGHT AS THE COLD FRONT SETTLES THROUGH.
BEHIND THE COLD FRONT FRIDAY, A NORTHERLY FLOW OF AIR WILL ALLOW FOR
DRIER AIR TO ADVECT INTO THE CWA. HIGH PRESSURE THEN BEGINS TO BUILD
TOWARD OUR REGION FROM THE GREAT LAKES AND UPPER OHIO VALLEY. AS FOR
TEMPERATURES, WE GENERALLY USED AN EVENLY WEIGHTED BLEND OF THE
GFS/NAM MOS ALTHOUGH DID MAKE SOME LOCAL ADJUSTMENTS. WE WENT A
LITTLE LOWER WITH THE DEW POINTS THURSDAY AFTERNOON AS THE MODEL
GUIDANCE MAY BE TO HIGH GIVEN THE MIXING POTENTIAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A COLD FRONT FROM THE NEAR TERM IS FORECAST TO BE SOUTH OF OUR AREA
FRIDAY NIGHT, AS HIGH PRESSURE BUILDS INTO THE REGION SATURDAY. THIS
SURFACE HIGH THEN BEGINS TO SLIDE OFFSHORE SUNDAY. SATURDAY AND
SUNDAY SHOULD BE FAIRLY NICE AND DRY DAYS WITH HIGH PRESSURE AT THE
SURFACE AND TROUGHING IN THE NORTHEAST WEAKENING. SUNDAY NIGHT INTO
MONDAY, THE HIGH BUILDS OFFSHORE AND A RETURN FLOW DEVELOPS. THIS
WILL HELP TO INCREASE THE MOISTURE ACROSS THE AREA, AND IN TURN MAY
HELP LEAD TO SOME SCATTERED SHOWERS/THUNDERSTORMS, ESPECIALLY WITH
ANY SHORT WAVE ACTIVITY. AT THIS POINT, WE MAY HAVE TO WAIT FOR AN
ACTUAL COLD FRONT TO APPROACH TUESDAY FOR PERHAPS A BETTER CHC FOR
SOME CONVECTION. THE EXPANSIVE RIDGE ACROSS THE SOUTHERN STATES IS
FORECAST TO BUILD NORTHWARD INTO THE NORTHERN PLAINS, AND THIS
SHOULD TEND TO AMPLIFY SOME TROUGHING INTO THE NORTHEAST AND MID
ATLANTIC REGIONS ONCE AGAIN MONDAY AND TUESDAY. SOMETHING TO PERHAPS
WATCH DOWN THE ROAD IS THE REMNANT LOW THAT ONCE WAS TROPICAL STORM
COLIN. THIS ENTITY SHOULD MOVE WEST-NORTHWESTWARD THEN PERHAPS TURN
MORE NORTHWARD AROUND THE WESTERN ATLANTIC HIGH. THERE ARE PLENTY OF
UNCERTAINTIES REGARDING THE TRACK OF THIS SYSTEM AND EVEN HOW INTACT
IT IS. PERHAPS SOME OF ITS MOISTURE THOUGH MAY GET PULLED NORTHWARD
TUESDAY UNLESS THE TROUGH REMAINS FAR ENOUGH NORTH. THE TROUGHING
DEVELOPING TUESDAY SHOULD FAVOR SOME SORT OF A COLD FRONT MOVING
INTO OUR AREA. GIVEN THE UNCERTAINTIES WITH TIMING AND STRENGTH, WE
PAINTED IN SOME SLIGHT CHC POPS FOR NOW TUESDAY.

OVERALL, NO SIGNIFICANT CHANGES WERE MADE TO THIS TIME FRAME. WE DID
BLEND IN A SMALL PERCENTAGE OF THE 00Z MOSGUIDE THOUGH TO SOME
FIELDS TO INTRODUCE SOME NEWER GUIDANCE.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MAINLY MID LEVEL CLOUDS ACROSS THE FORECAST AREA EARLY THIS MORNING
AS WARM AIR ADVECTION CONTINUES. THERE HAVE BEEN WIDELY SCATTERED
SHOWERS IN THE WARM AIR ADVECTION PATTERN ACROSS NORTHERN DELAWARE
AND SOUTHERN NEW JERSEY...WITH LITTLE VERTICAL EXTENT. THE 0000 UTC
SOUNDINGS WEST OF THE AREA OF SHOWERS SHOWED CAPPING AT ABOUT 14000
FEET...THUS NO LIGHTNING WITH THE CELLS. UNLESS THE COVERAGE OF THE
SHOWERS INCREASES THIS MORNING...THEY WILL NOT BE INCLUDED IN THE
EARLY MORNING TERMINAL FORECASTS.

OTHERWISE...LOOKING AT MAINLY VFR CONDITIONS THROUGH MID MORNING.
THE EXCEPTIONS HERE COULD BE KRDG AND KABE. MODEL SOUNDINGS SHOW
INVERSIONS BETWEEN 1500 AND 300 FEET AT THESE LOCATIONS BETWEEN 1000
AND 1400 UTC. STARTING TO SEE CEILINGS NEAR 3000 FEET ACROSS CENTRAL
PENNSYLVANIA AND SOUTHEAST NEW YORK. HAVE INDICATED A 3 TO 4 HOUR
PERIOD DURING WHICH THE ABOVE MENTIONED TERMINAL SITES COULD SEE
MVFR CEILINGS.

AFTER THE LOWER LEVEL INVERSIONS ARE WIPED OUT BY HEATING...EXPECTING
VFR CONDITIONS FOR THE BALANCE OF THE DAY. CONVECTIVE POTENTIAL IS
NOT VERY HIGH OUTSIDE OF THE CONVECTIVE COMPLEX SOUTH OF THE REGION
THIS MORNING (WHICH SHOULD NOT AFFECT ANY TERMINALS). THERE COULD BE
SOME WIDELY SCATTERED ACTIVITY ACROSS SOUTHEAST NEW YORK AND NORTH
CENTRAL PENNSYLVANIA BETWEEN 2000 UTC AND 0200 UTC...BUT WILL NOT
INCLUDE THIS IN THE TERMINAL FORECASTS SINCE THE CHANCES ARE TOO
LOW.

FOR THE REST OF TONIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. COULD
BE SOME MVFR VISIBILITIES AFTER 0300 UTC THURSDAY...ESPECIALLY AT
KRDG AND KMIV. IN FACT...COULD SEE HAZE WITH VISIBILITIES NEAR 5SM AT
KPHL AFTER 0800 UTC THURSDAY.

OUTLOOK...
THE VISIBILITY RESTRICTIONS IN FOG AND HAZE THURSDAY MORNING SHOULD
BE GONE BY 1300 UTC THURSDAY. AFTER THIS...CONVECTIVE CHANCES
INCREASE AHEAD OF A SLOW MOVING COLD FRONT THURSDAY AFTERNOON. ANY
TERMINAL LOCATION MAY SEE BRIEF MVFR/IFR CONDITIONS IN THUNDER...BUT
OTHERWISE VFR CONDITIONS ARE EXPECTED.

AS THE FRONT PASSES THURSDAY EVENING...THERE COULD BE A BRIEF PERIOD
MVFR CEILING JUST ABOUT EVERYWHERE AS LOW LEVEL MOISTURE GETS
TRAPPED UNDER THE LOWERING INVERSION. AFTER THIS...VFR CONDITIONS
ARE EXPECTED INTO THE UPCOMING WEEKEND.

&&

.MARINE...
THE SURFACE GRADIENT IS SUPPORTING WINDS NEAR 15 KNOTS IN THE SOUTH
SOUTHWEST FLOW THIS MORNING. IN THE WARM AIR ADVECTION PATTERN IN
PLACE...THE MIXED LAYER DEPTH IS FAIRLY LOW OVER THE OCEAN...AND
WIND GUSTS HAVE REMAINED BELOW 20 KNOTS. OVER THE BAY...THE MIXING
HAS BEEN BETTER WITH A LAND TRAJECTORY...AND GUSTS NEAR 20 KNOTS
OCCURRED LATE TUESDAY EVENING. THE FETCH HAS KEPT SEAS ON THE OCEAN
AT OR BELOW 4 FEET.

FOR TODAY...IT APPEARS AS THOUGH WINDS WILL REMAIN BELOW 25 KNOTS ON
THE OCEAN. THE GRADIENT DOES NOT APPEAR TO SUPPORT SMALL CRAFT
WINDS...AND THE DEPTH OF THE MIXED LAYER OVER THE OCEAN SHOULD BE
LOW ENOUGH TO PREVENT MUCH IN THE WAY OF MIXING. THERE COULD BE SOME
GUSTS TO 20 KNOTS ON THE BAY...BUT OVERALL WINDS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT LEVELS.

SEAS WILL REMAIN NEAR 4 FEET OVER THE OCEAN FOR MUCH OF THE DAY.
NOTED THAT THE WNA WAVE GUIDANCE TRIES TO BE BRING SEAS TO 5 FEET
EARLY THIS EVENING. THE TRANSFER OF MOMENTUM TO THE OCEAN SURFACE
MAY BE OVERDONE HERE...SO WILL HOLD OFF ON THE SMALL CRAFT ADVISORY
FOR SEAS FOR THIS EVENING. BASED ON THE GUIDANCE...THE WINDOW FOR 5
FOOT SEAS APPEARS TO BE FAIRLY SMALL.

THE 0000 UTC NAM/GFS BRING WINDS CLOSE TO SMALL CRAFT LEVELS BETWEEN
0300 UTC AND 0900 UTC THURSDAY. AGAIN...THIS MAY BE OVERDONE AS THE
DEPTH OF THE MIXED LAYER DOES NOT APPEAR TO BE DEEP ENOUGH TO ALLOW
ACCESS TO 25 KNOT WINDS. IN ADDITION...THE GRADIENT DOES NOT APPEAR
TO SUPPORT THIS EITHER.

WINDS AND SEAS COULD GET CLOSE TO SMALL CRAFT LEVELS THURSDAY NIGHT
AHEAD OF THE COLD FRONT. AS WE GET INTO THE FRONTAL ZONE...THE DEPTH
OF THE MIXED LAYER INCREASES...AND THIS COULD ALLOW ACCESS TO 25 TO
30 KNOTS OF WIND FOR GUSTS. THE INCREASED WIND COULD ALSO ALLOW SEAS
TO GET TO 5 FEET ON THE OCEAN. TOO FAR AWAY FOR A SMALL CRAFT
ADVISORY NOW.

THE 0000 UTC NAM SUGGESTS SMALL CRAFT WINDS ARE POSSIBLE FRIDAY
NIGHT AS THE WINDS SHIFT TO THE NORTHEAST. NO OTHER MODEL IS SHOWING
THIS AS CLEARLY AS THE NAM. WILL NOT INDICATE THIS YET...BUT WILL
CONTINUE TO WATCH HOW THIS PLAYS OUT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...O'HARA
SHORT TERM...GORSE
LONG TERM...GORSE/ROBERTSON
AVIATION...HAYES
MARINE...HAYES
Hazardous weather outlook, Aug 4, 4:08 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 AM EDT WED AUG 4 2010

NJZ001-007-PAZ054-055-060>062-050815-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
408 AM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT
AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD BECOME SEVERE
WITH THE PRIMARY HAZARD OF DAMAGING WINDS. IN ADDITION, LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS.

HEAT INDICES MAY NEAR 100 DEGREES THURSDAY AFTERNOON FOR A FEW HOURS,
ESPECIALLY IN THE URBAN CENTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027-
PAZ067>071-050815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
408 AM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

VERY HOT AND HUMID CONDITIONS ARE EXPECTED ON THURSDAY. THE
AFTERNOON HEAT INDICES ARE FORECAST TO PEAK BETWEEN 100 AND 105
DEGREES, THEREFORE A HEAT ADVISORY MAY BE NEEDED.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT
AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD BECOME SEVERE
WITH THE PRIMARY HAZARD OF DAMAGING WINDS. IN ADDITION, LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-050815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
408 AM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HOT AND HUMID CONDITIONS ARE EXPECTED THURSDAY, AND THE HEAT
INDICES WILL APPROACH 100 DEGREES FOR A FEW HOURS DURING THE
AFTERNOON.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT
AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD BECOME SEVERE
WITH THE PRIMARY HAZARD OF DAMAGING WINDS. IN ADDITION, LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-050815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
408 AM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT
AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:17 AM EDTSpecial Weather StatementPHICaroline58 min

Nearby

Heat Advisories in New Jersey, 2010Heat Advisories in Pennsylvania, 2010Heat Advisories in Maryland, 2010Every heat advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.